Alert archive / Texas / Flash Flood Warnings in 2018

Flash Flood Warning 30, NWS Corpus Christi, TX

September 9, 2018La Salle County, McMullen County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Sep 9, 2018, 4:15 AM CDT for La Salle County, McMullen County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 9, 2018, 4:15 AM CDT (09:15 UTC)
Expired
Sep 9, 2018, 6:15 AM CDT
In force
2 hr
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
None

Counties La Salle County, TX, McMullen County, TX

The radar

The Corpus Christi radar (KCRP), 135 km from the middle of the area, began a volume at 09:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 9.3 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2018-09-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1008 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2018-09-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1008 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
1238 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

651 
WGUS54 KCRP 090915
FFWCRP
TXC283-311-091115-
/O.NEW.KCRP.FF.W.0030.180909T0915Z-180909T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Corpus Christi TX
415 AM CDT SUN SEP 9 2018

The National Weather Service in Corpus Christi has issued a

* Flash Flood Warning for...
  Southeastern La Salle County in south central Texas...
  Southwestern McMullen County in south central Texas...

* Until 615 AM CDT.

* At 414 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Two to four inches of rain have 
  fallen over the past few hours. Flash flooding is expected to 
  begin shortly.

* Flash flooding will remain over mainly rural areas of southeastern
  La Salle and southwestern McMullen Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.

&&

LAT...LON 2840 9867 2810 9867 2810 9890 2840 9893

$$

Wagner
3 follow-up statements
784 
WGUS74 KCRP 091008
FFSCRP

Flash Flood Statement
National Weather Service Corpus Christi TX
508 AM CDT SUN SEP 9 2018

TXC283-311-091115-
/O.CON.KCRP.FF.W.0030.000000T0000Z-180909T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
La Salle TX-McMullen TX-
508 AM CDT SUN SEP 9 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 AM CDT FOR
SOUTHEASTERN LA SALLE AND SOUTHWESTERN MCMULLEN COUNTIES...

At 506 AM CDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Isolated amounts up to 6 inches of rain 
have fallen in the warned area. Flash flooding is likely occurring.

Flash flooding will remain over mainly rural areas of southeastern La
Salle and southwestern McMullen Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.

&&

LAT...LON 2840 9867 2810 9867 2810 9890 2840 9893

$$

Wagner
343 
WGUS74 KCRP 091028
FFSCRP

Flash Flood Statement
National Weather Service Corpus Christi TX
528 AM CDT SUN SEP 9 2018

TXC283-311-091115-
/O.CON.KCRP.FF.W.0030.000000T0000Z-180909T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
La Salle TX-McMullen TX-
528 AM CDT SUN SEP 9 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 AM CDT FOR
SOUTHEASTERN LA SALLE AND SOUTHWESTERN MCMULLEN COUNTIES...

At 525 AM CDT, Doppler radar indicated heavy rain across the warned 
area. Isolated amounts up to 6 inches of rain have already fallen. 
Flash flooding is likely occurring.

Flash flooding will remain over mainly rural areas of southeastern La
Salle and southwestern McMullen Counties.

Additional rainfall amounts of one to two inches are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.

&&

LAT...LON 2840 9867 2810 9867 2810 9890 2840 9893

$$

Wagner
622 
WGUS74 KCRP 091109
FFSCRP

Flash Flood Statement
National Weather Service Corpus Christi TX
609 AM CDT SUN SEP 9 2018

TXC283-311-091116-
/O.EXP.KCRP.FF.W.0030.000000T0000Z-180909T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
La Salle TX-McMullen TX-
609 AM CDT SUN SEP 9 2018

...THE FLASH FLOOD WARNING FOR SOUTHEASTERN LA SALLE AND SOUTHWESTERN
MCMULLEN COUNTIES WILL EXPIRE AT 615 AM CDT...

The heavy rain has ended. No reports of flooding in the warned area 
and flooding does not seem to pose a threat. Please continue to heed 
any road closures.

LAT...LON 2840 9867 2810 9867 2810 9890 2840 9893

$$

Wagner

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 9, 1:00 AM CDT, 3 hours 15 minutes earlier.

Area forecast discussion, Sep 9, 1:00 AM CDT, 3 hours 15 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
100 AM CDT Sun Sep 9 2018

.DISCUSSION...

See Aviation below for 06Z TAF update.

&&

.AVIATION...

An unsettled weather pattern will bring showers and thunderstorms
and restrictions to area terminals through the period. Showers
and thunderstorms are beginning to redevelop across western
portions of the region in the vicinity of KLRD. Anticipate this
activity to increase in coverage and spread east to KALI/KCRP/KVCT
overnight into the early morning hours. Numerous showers and
thunderstorms are expected to move across area terminals
throughout the period. A mix of MVFR and VFR ceilings and
visibilities will develop with convection around the terminals.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    72  82  73  88  74  /  80  80  70  60  50
Victoria          72  81  71  86  71  /  70  70  60  60  40
Laredo            74  84  72  90  74  /  80  60  40  40  20
Alice             72  81  71  89  72  /  80  80  60  50  40
Rockport          76  82  75  87  76  /  70  80  70  60  50
Cotulla           71  85  70  89  72  /  80  50  30  30  20
Kingsville        74  82  73  89  74  /  80  80  60  60  50
Navy Corpus       77  82  76  87  78  /  70  80  70  60  50

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch through this evening For the following zones:
     Duval...La Salle...McMullen...Webb.

GM...None.

&&

LB/84...AVIATION
Hazardous weather outlook, Sep 8, 10:23 PM CDT, 5 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
1023 PM CDT Sat Sep 8 2018

TXZ229>234-239>247-342>347-442-443-447-100330-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
1023 PM CDT Sat Sep 8 2018

This hazardous weather outlook is for South Texas.

.DAY ONE...Tonight

A Flash Flood Watch is in effect for Webb, La Salle, McMullen and
Duval counties tonight.

Scattered to numerous showers and thunderstorms will be possible
across areas generally east of I-37. West of I-37 numerous to
widespread showers and thunderstorms will be possible tonight.
Moderate to heavy rainfall is expected. Some storms may produce
dangerous lightning and wind gusts up to 40 mph. Severe
thunderstorms are not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

A flash flood watch will continue into Sunday evening for Webb,
La Salle, McMullen and Duval counties.

Numerous to widespread showers and thunderstorms are expected
across South Texas through the rest of weekend and into early next
week, with isolated to scattered showers and thunderstorms
possible during the mid week. Some storms may produce heavy
rainfall, dangerous lightning, and wind gusts up to 40 mph. Severe
thunderstorms are not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-100330-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
1023 PM CDT Sat Sep 8 2018

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Tonight

Isolated to scattered showers and thunderstorms will be possible
across the Middle Texas Coastal waters late tonight. Moderate to
locally heavy rainfall will be possible. Some storms may produce
dangerous lightning and wind gusts up to 40 mph. Severe
thunderstorms are not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Numerous showers and thunderstorms are expected across the Middle
Texas Coastal Waters through the rest of weekend and into early
next week, with isolated to scattered showers and thunderstorms
possible during the mid week. Some storms may produce heavy
rainfall, dangerous lightning, and wind gusts up to 40 mph. Severe
thunderstorms are not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

ANM

In the hours before

Special weather statement, Sep 9, 1:27 AM CDT, 2 hours 48 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
127 AM CDT SUN SEP 9 2018

TXZ239-090700-
Webb-
127 AM CDT SUN SEP 9 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WEBB COUNTY...

At 125 AM CDT, a strong thunderstorm was located 10 miles southwest
of Aguilares, or 22 miles southeast of Laredo, moving north at 15
mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Aguilares and Mirando City.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 2727 9927 2728 9929 2745 9939 2752 9904
      2727 9902
TIME...MOT...LOC 0625Z 166DEG 11KT 2734 9920

Wagner

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 7:37 PM CDTSpecial Weather StatementCRPDuval23 min
Sep 8, 8:20 PM CDTSpecial Weather StatementCRPDuval25 min
Sep 8, 8:29 PM CDTSpecial Weather StatementCRPLive Oak31 min
Sep 8, 8:46 PM CDTSpecial Weather StatementCRPJim Hogg29 min
Sep 9, 1:27 AM CDTSpecial Weather StatementCRPWebb33 min
Sep 9, 1:44 AM CDTAreal Flood AdvisoryCRPWebb2 hr
Sep 9, 2:09 AM CDTAreal Flood AdvisoryCRPDuval, McMullen111 min
Sep 9, 2:32 AM CDTAreal Flood AdvisoryCRPWebb118 min
Sep 9, 3:35 AM CDTAreal Flood AdvisoryCRPLa Salle, McMullen115 min
Sep 9, 4:30 AM CDTFlash Flood WarningCRPLa Salle3 hr
Sep 9, 4:39 AM CDTAreal Flood AdvisoryCRPLive Oak, McMullen111 min
Sep 9, 8:44 AM CDTRiver Flood WarningCRPCalhoun, Goliad, Refugio, Victoria7 days
Sep 9, 1:53 PM CDTSpecial Weather StatementCRPNueces22 min
Sep 9, 3:28 PM CDTAreal Flood AdvisoryCRPKleberg, Nueces3 hr

Nearby

Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.